Alert archive / Puerto Rico / Flash Flood Warnings in 2025

Flash Flood Warning 39, NWS JSJ

May 3, 2025

NWS JSJ issued this flash flood warning at May 3, 2025, 4:31 AM CDT. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2025, 4:31 AM CDT (09:31 UTC)
Expired
May 3, 2025, 7:14 AM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

The radar

The San Juan radar (TJUA), 41 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 4:46 AM CDTFLOOD1 S Brenas, PREmergency managers informed us that road Verano 47 in Urb. Golden Village is being affected by flooding. At this time, radar estimates indicate that around 1 to 3 inches has fallen near the area.
May 3, 4:53 AM CDTFLASH FLOOD1 N San Antonio, PRA 911 caller reported flash flooding impacting Road 693 and a residence in Urb. Dorado Estates. Emergency managers responded promptly and safely evacuated the affected family. Radar estimates indicate that approximately 3 to 4 inches of rainfall have fallen ov

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

455 
WGCA52 TJSJ 030931
FFWSJU
PRC051-137-143-031230-
/O.NEW.TJSJ.FF.W.0039.250503T0931Z-250503T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
531 AM AST Sat May 3 2025

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Dorado, Toa Baja, and Vega Alta... 

* Until 830 AM AST.

* At 531 AM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 1842 6636 1843 6635 1848 6635 1848 6619
      1845 6617 1840 6620 1840 6623 1840 6624
      1838 6636

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

DSR
1 follow-up statement
060 
WGCA72 TJSJ 031214
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
814 AM AST Sat May 3 2025

PRC051-137-143-031224-
/O.CAN.TJSJ.FF.W.0039.000000T0000Z-250503T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dorado PR-Toa Baja PR-Vega Alta PR-
814 AM AST Sat May 3 2025

...FLASH FLOOD WARNING IS CANCELLED FOR DORADO, TOA BAJA AND VEGA 
ALTA COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 800 PM AST Saturday for a 
portion of Puerto Rico.

&&

LAT...LON 1842 6636 1843 6635 1848 6635 1848 6619
      1845 6617 1840 6620 1840 6623 1840 6624
      1838 6636

$$

LIS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 3, 3:57 AM CDT, 34 minutes earlier.

Area forecast discussion, May 3, 3:57 AM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
457 AM AST Sat May 3 2025

.SYNOPSIS...

Unstable and wet weather conditions are anticipated to continue
through next week due to a combination of abundant tropical
moisture and a series of upper-level troughs moving over the
region. The Flood Watch was extended through this evening due to
continuous rainfall activity resulting in hazardous weather
conditions across Puerto Rico today. Unsettled weather conditions
are likely to persist through mid-week.

&&

.SHORT TERM...Today through Monday...

...A Flash Flood Watch remains in effect for Puerto Rico through
this evening...

Mostly cloudy skies prevailed overnight as strong thunderstorms
developed along the north-central to eastern sections of Puerto Rico
and across the Atlantic waters. Additional showers were increasing
in the past few hours across the Caribbean waters and the eastern
interior portions of Puerto Rico. A rain gauge in Vega Baja reported
over 6 inches of rain in less than 4 hours. River flooding was
observed in Rio Grande, Naguabo, and Luquillo, and minor river
flooding along Rio Guanajibo due to yesterday's rainfall.

The current wet weather pattern is expected to continue until late
tonight. Precipitable water values will remain above normal levels,
between 2.15 and 2.20 inches today, before gradually decreasing to
around 1.80 inches by Sunday evening. This above-normal moisture,
combined with favorable mid- to upper-level conditions from low
pressure to our north, will continue to produce isolated to
scattered thunderstorms with periods of heavy rainfall through at
least tonight. Therefore, the Flash Flood Watch was extended through
at least 8 PM AST tonight. The potential for landslides will
continue along steep terrain due to saturated soils.

Although the overall moisture content is anticipated to decrease on
Sunday and Monday, afternoon thunderstorms triggered by daytime
heating will likely develop again, mainly along portions of the
Cordillera Central and downwind from the el Yunque area. These
storms may bring localized heavy rainfall and heighten flood
concerns due to extremely saturated soils. Residents and visitors
are strongly encouraged to monitor weather conditions and be
prepared to take protective measures against potential flooding
impacts for the rest of the weekend, as waterfalls, creeks, and
small streams will react quickly to any brief period of heavy
rainfall upstream.

For the additional information and updates, please refer to: the
Flash Flood Watch (FFASJU), Hazardous Weather Outlook (HWOSJU),
Graphical Hazardous Weather Outlook
(https://www.weather.gov/erh/ghwo?wfo=sju)

.LONG TERM...Tuesday through Saturday...

A deep layerd low pressure north of the area and a series of
surface induced troughs will promote a east to northeast wind flow
for the first half of the period. Then, winds are expected to
become from the southeast by the end of the workweek as the low
pressure shifts towards the west. Abundant low-level moisture will
predominate over the long term- period with precipitable water
values between 1.60 to 1.75 inches. During this period the 500 mb
temperatures will drop into the -7 to -9 degrees Celsius,
suggesting the potential to support convective activity across the
region. Throughout the week, instability will persist as the low
pressure and the induced surface trough pattern prevail in the
region. Therefore, there is an increased potential to observe
afternoon convective activity along portions of the interior and
western Puerto Rico each day. With the rainfall events from
previous days, above- normal streamflows and saturated soils, the
flood threat remains elevated. The latest model guidances are
suggesting a change in the weather pattern by the end of the week
into the weekend with the entrance of drier air into the area.
Seasonal temperatures are anticipated to prevail for the rest of
the forecast period, with the heat risk remaining low.

&&

.AVIATION...

SHRA/TSRA will continue across the local area today. Tempo MVFR to
brief IFR conds are possible across all terminals today, during the
day particularly across PR, and in the late afternoon/evening hours
in and around the USVI terminals. Mtn tops obscd expected to
continue thru 04/00z. East winds 10-15 kt with stronger gusts and
sea breeze variations aft 03/13z.

&&

.MARINE...

A surface high pressure building across the western Atlantic and a
deep layered trough northeast of the region will promote light to
moderate east to northeast winds for the next few days. Showers and
thunderstorms are expected to develop across the local waters,
producing locally higher winds and seas. Small craft should exercise
caution and stay weather alert.

&&

.BEACH FORECAST...

There is a moderate risk of rip currents for the exposed beaches
of northern Puerto Rico, Culebra, and the U.S. Virgin Islands.
Beachgoers must exercise caution due to possible life- threatening
rip currents along the surf zone and stay weather alert. The rip
current risk is still expected to gradually decrease by early next
week.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flood Watch through this evening for PRZ001>013.

VI...None.
AM...None.
&&

DSR/GRS
Hazardous weather outlook, May 3, 3:16 AM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
416 AM AST Sat May 3 2025

AMZ711>745-PRZ001>013-040830-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
416 AM AST Sat May 3 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated to scattered thunderstorms, particularly
across the Cordillera Central. Be prepared to stop all outdoor
activities and seek shelter if storms develop.

.Excessive Rainfall...Life-threatening flash flooding, which may
enter structures and cut off neighborhoods, especially in flood-
prone areas across most of the interior of Puerto Rico.
Elsewhere, prepare for ponding of water on roads and in poorly
drained areas, and flooding in urban areas, roads, small streams,
and washes. Stay alert for rising water along major rivers and
tributaries through the night.

.Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly
across northwestern Puerto Rico, Culebra, Vieques and surrounding
waters. Unsecured items could blow around.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across the northern beaches of Puerto Rico.
Isolated stronger rip currents may occur elsewhere, especially
near piers, jetties, and channels.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorm development is expected each afternoon for the rest
of the period, mainly over the central portions of Puerto Rico. A
moderate rip current risk will prevail across the north facing
beaches of the islands through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

AMZ716-726-VIZ001-002-040830-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
416 AM AST Sat May 3 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms expected. Stay alert and be
prepared to take shelter if storms develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes. There is a low chance of isolated flash
floods.

.Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly
across St. Thomas, St. John, and the surrounding waters of the
islands. Unsecured items could blow around.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across most north and east facing beaches
of all the islands. Isolated stronger rip currents may occur
elsewhere, especially near piers, jetties, and channels.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Showers and thunderstorms are expected across the local area once
again by midweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

In the hours before

Special weather statement, May 3, 12:46 AM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service San Juan PR
146 AM AST Sat May 3 2025

PRZ005-030645-
North Central PR-
146 AM AST Sat May 3 2025

...A STRONG THUNDERSTORM WILL IMPACT VEGA BAJA...VEGA ALTA AND
DORADO THROUGH 245 AM AST...

At 145 AM AST, Doppler radar was tracking a strong thunderstorm over
Vega Baja and Vega Alta, nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Miranda, Vega Alta, Monserrate, Vega Baja, Sabana, Brenas, Dorado,
and Coto Norte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 1848 6626 1839 6627 1838 6644 1847 6644
TIME...MOT...LOC 0545Z 239DEG 49KT 1845 6632

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DS
Local storm report, May 3, 1:18 AM CDT, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
218 AM AST Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 AM     Flash Flood      Villa Colombo           18.43N 66.42W
05/03/2025                   Vega Baja          PR   Public

            Flash flooding was reported on road 670 in
            Villa Colombo.

&&

DSR
Local storm report, May 3, 1:50 AM CDT, 2 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
250 AM AST Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 AM     Flash Flood      1 SW Vega Baja          18.43N 66.41W
05/03/2025                   Vega Baja          PR   911 Call Center

            911 Call Center reported flooding at Calle
            B-2, behind Kfe con Pan Coffee Shop.

&&

GRS
Local storm report, May 3, 1:52 AM CDT, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
252 AM AST Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 AM     Flash Flood      1 E Vega Baja           18.45N 66.38W
05/03/2025                   Vega Baja          PR   911 Call Center

            911 Call Center reported flooding at Calle
            Tulio Otero between the Lino Padron Rivera
            High School and First Bank.

&&

GRS
Local storm report, May 3, 1:56 AM CDT, 2 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
256 AM AST Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 AM     Flash Flood      Vega Alta               18.41N 66.33W
05/03/2025                   Vega Alta          PR   911 Call Center

            911 Call Center reported flooded roads
            behind the Municipal Police Station in Vega
            Alta.

&&

GRS
Local storm report, May 3, 1:58 AM CDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
258 AM AST Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 AM     Flash Flood      1 S Vega Baja           18.43N 66.40W
05/03/2025                   Vega Baja          PR   911 Call Center

            911 Call Center reported flooding at Calle
            Municipal intersection with Calle Oscar
            Collazo Lopez. Water affecting houses in the
            area.

&&

GRS

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 11:16 PM CDTAreal Flood AdvisoryJSJ32 min
May 2, 11:48 PM CDTFlash Flood Warning Considerable damage threatJSJ2 hr
May 3, 12:46 AM CDTSpecial Weather StatementJSJ59 min
May 3, 12:55 AM CDTFlash Flood Warning Considerable damage threatJSJ3 hr
May 3, 2:02 AM CDTAreal Flood WarningJSJ7 hr
May 3, 2:05 AM CDTAreal Flood WarningJSJ7 hr
May 3, 2:19 AM CDTAreal Flood WarningJSJ16 hr
May 3, 2:25 AM CDTAreal Flood WarningJSJ5 hr
May 3, 4:25 AM CDTSpecial Marine WarningJSJ65 min
May 3, 5:23 AM CDTAreal Flood AdvisoryJSJ68 min
May 3, 5:29 AM CDTAreal Flood AdvisoryJSJ12 min
May 3, 5:41 AM CDTFlash Flood WarningJSJ110 min
May 3, 6:11 AM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 6:22 AM CDTFlash Flood WarningJSJ3 hr
May 3, 11:09 AM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 11:25 AM CDTAreal Flood AdvisoryJSJ5 hr
May 3, 12:03 PM CDTSpecial Weather StatementJSJ87 min
May 3, 12:14 PM CDTFlash Flood WarningJSJ3 hr
May 3, 12:45 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 12:59 PM CDTSpecial Weather StatementJSJ91 min
May 3, 1:19 PM CDTFlash Flood WarningJSJ3 hr
May 3, 1:24 PM CDTAreal Flood AdvisoryJSJ5 hr
May 3, 1:49 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 1:52 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 2:15 PM CDTAreal Flood AdvisoryJSJ5 hr
May 3, 2:35 PM CDTFlash Flood WarningJSJ3 hr
May 3, 2:46 PM CDTFlash Flood WarningJSJ3 hr
May 3, 2:56 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 2:57 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 3:08 PM CDTFlash Flood WarningJSJ3 hr
May 3, 3:18 PM CDTFlash Flood WarningJSJ3 hr
May 3, 3:31 PM CDTSpecial Marine WarningJSJ119 min
May 3, 3:46 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 4:36 PM CDTSpecial Weather StatementJSJ54 min
May 3, 5:32 PM CDTSpecial Marine WarningJSJ118 min
May 3, 5:43 PM CDTAreal Flood AdvisoryJSJ5 hr
May 3, 6:12 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 6:23 PM CDTAreal Flood WarningJSJ9 hr
May 3, 6:28 PM CDTSpecial Weather StatementJSJ77 min
May 3, 6:31 PM CDTFlash Flood WarningJSJ3 hr
May 3, 6:54 PM CDTFlash Flood WarningJSJ3 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.